MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD VACCESS CT POWERPORT WITH 8F CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARD VACCESS CT POWERPORT WITH 8F CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 7380000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The return of the device is pending.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that thirteen days after port placement, imaging demonstrated catheter separated from the port and migrated to the right ventricle.It was further reported that the catheter was removed.One week later the port was removed and another port was placed.The patient handled the replacement procedure well and was discharged the same day.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one segment of catheter was returned for evaluation.The distal end of the catheter ends in a complete compound break, segment distal to this break was not returned for evaluation.The break is characterized by longitudinal breaks and rough surfaces.As no specific break could be identified, the investigation is confirmed for a subcutaneous break with embolization.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include damaged during implantation, flexural fatigue, and pinch-off.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD VACCESS CT POWERPORT WITH 8F CATHETER
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189379
Report Number3006260740-2018-03715
Device Sequence Number2027235
Product Code LJT
UDI-Device Identifier00801741027451
UDI-Public(01)00801741027451
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7380000
Device Catalogue Number7380000
Device Lot NumberRECV0264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight63